Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Oct 15, 2021, 1:40 AM CDT for Jackson County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2021, 1:40 AM CDT (06:40 UTC)
- Expired
- Oct 15, 2021, 2:15 AM CDT
- In force
- 35 min
- Issued by
- NWS Kansas City, MO
- Hail
- 0.00 in
- Wind
- 40
County Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 20 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 6.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1592 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
205
WWUS83 KEAX 150640
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
140 AM CDT Fri Oct 15 2021
KSZ105-MOZ037-043-150715-
Johnson KS-Cass MO-Jackson MO-
140 AM CDT Fri Oct 15 2021
...Strong thunderstorms will impact portions of northeastern Johnson,
northwestern Cass and Jackson Counties through 215 AM CDT...
At 140 AM CDT, Doppler radar was tracking a strong outflow boundary
from a thunderstorm along a line extending from Prairie Village to
near Leawood to near Belton. Movement was east at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kansas City, Overland Park, Independence, Lee's Summit, Blue Springs,
Leawood, Raytown, Grandview, Belton, Prairie Village, Raymore, Grain
Valley, Merriam, Mission, Greenwood, Fairway, Mission Hills, Buckner,
Lake Lotawana and Lake Winnebago.
This includes the following highways...
Interstate 70 in Missouri between mile markers 8 and 29.
Interstate 35 in Kansas near mile marker 227.
Interstate 470 between mile markers 0 and 16.
Interstate 435 between mile markers 62 and 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3878 9468 3885 9468 3900 9470 3917 9413
3903 9411 3884 9416
TIME...MOT...LOC 0640Z 248DEG 36KT 3897 9461 3889 9459 3881 9461
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
KurtzWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Oct 15, 12:02 AM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Oct 15, 12:02 AM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1202 AM CDT Fri Oct 15 2021 .Discussion... Issued at 258 PM CDT THU OCT 14 2021 Much of the forecast area has had a rather pleasant day today as front sits just of to the southeast zone of counties, generally extending from southwest to northeast Missouri. Temperatures have been fairly mild today with highs in the upper 60s to lower 70s under sunny skies and light winds. Cloud cover will start to increase later this afternoon and evening as the front starts to lift back up to the north in response to the next low pressure system as it moves out onto the Plains. The associated surface low is clearly depicted in surface observations across the TX/OK Panhandles and southwest KS. The surface low will track across southern KS which will limit how far north the warm front progresses this aftn/evening...and don't see it reaching much further north than the I-70 corridor. As lift increases across the region later this afternoon and evening, scattered rain showers will develop across southeast Kansas progress northward this evening. Not seeing a whole lot of activity moving into east-central KS/west-central MO(including the KC metro) until about 10 pm. Limited instability will result in mainly rain showers, but wouldn't be surprised to hear a few rumbles of thunder late tonight...especially for areas south of I-70. Friday will bring lingering rain showers with gradual clearing from west to east behind the front. The incoming cool and dry airmass will prevent temperatures from reaching much higher than the low to mid 60s tomorrow and Saturday. Saturday morning will be chilly with the potential for some patchy frost across far northwest Missouri as temperatures could dip into the mid to upper 30s, especially in low- lying areas. Cool and dry fall weather will continue through the weekend into early next week. Much of the extended also looks dry as the Plains will be under high pressure aloft. && .Aviation...(For the 06Z TAFS through 06Z Friday Night) Issued at 1156 PM CDT THU OCT 14 2021 Scattered showers and thunderstorms are expected to continue to work east through the area through 09Z. A few storms may result n brief reductions of lower visibility and gusty winds. Showers may linger into Friday morning, but VFR conditions are expected to prevail. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...PietrychaP Aviation...BT
Hazardous weather outlook, Oct 14, 3:44 AM CDT, 21 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 344 AM CDT Thu Oct 14 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-150845- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 344 AM CDT Thu Oct 14 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Another round of thunderstorms is expected tonight...no hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazards weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Oct 15, 1:40 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
140 AM CDT Fri Oct 15 2021
KSZ105-MOZ037-043-150715-
Johnson KS-Cass MO-Jackson MO-
140 AM CDT Fri Oct 15 2021
...Strong thunderstorms will impact portions of northeastern Johnson,
northwestern Cass and Jackson Counties through 215 AM CDT...
At 140 AM CDT, Doppler radar was tracking a strong outflow boundary
from a thunderstorm along a line extending from Prairie Village to
near Leawood to near Belton. Movement was east at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kansas City, Overland Park, Independence, Lee's Summit, Blue Springs,
Leawood, Raytown, Grandview, Belton, Prairie Village, Raymore, Grain
Valley, Merriam, Mission, Greenwood, Fairway, Mission Hills, Buckner,
Lake Lotawana and Lake Winnebago.
This includes the following highways...
Interstate 70 in Missouri between mile markers 8 and 29.
Interstate 35 in Kansas near mile marker 227.
Interstate 470 between mile markers 0 and 16.
Interstate 435 between mile markers 62 and 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3878 9468 3885 9468 3900 9470 3917 9413
3903 9411 3884 9416
TIME...MOT...LOC 0640Z 248DEG 36KT 3897 9461 3889 9459 3881 9461
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KurtzNearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.